Jump to content
helena

helena off Pristiq for over 2 months - still not feeling right

Recommended Posts

helena

hi everyone, ive been off pristiq for over 2 months. i was on it for 10 months. before that on cymbalta and luvox, alotgehter for 8 years.

 

initial withdrawal symptoms were bad, not being able to move, body aches all over, emotionally all over the place, shakes, etc

 

it then settled, until about a week ago when the same body aches have returned, emotionally im on a constant rollercoaster, flu like symptoms, mood swings.

 

wondering if anyone knew how long after tapering off pristiq you can expect the side effects to last. i thought it was getting better, but im aching so much right now i had to take a muscle relaxant. im weepy and moody too. just not coping.

 

thanks in advance to anyone who answers.

 

p.s. ive completely withdrawn from people. i dont want to see anyone or do anything, im just tired and sad most of the time and i want to sleep.

Share this post


Link to post
dalsaan

Hi Helena

 

Welcome to the forum. You'll find people are friendly and supportive. Generally speaking no one can really say how long withdrawal symptoms

will last it does depend on your individual system and history. There is no formula to calculate timeframes

 

Can I ask how you came off the pristiq. Did you go cold turkey or taper off. If you tapered, how long did it take you and how bid were the dose reductions?

 

This info adds to the story of what might be happening for you

 

Dalsaan

Share this post


Link to post
helena

hello Dalsaan, thanks so much for replying.

 

it took me 2 months of tapering off. i minimised the dose gradually each week.

Share this post


Link to post
Jemima

Helena,

 

I moved your post here because this is essentially your introductory topic. I see you made another post some months ago, but I'll be darned if I can find it. If I do, I'll merge that here, too.

 

The very best way to let us know your history is to put it in your signature. Here are the instructions:

 

http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature

 

Pristiq is a very difficult drug from which to withdraw and two months is a very quick taper considering all the years you were taking antidepressants. You might want to review all the posts with "Pristiq" in the title in the Tapering forum and general topics on tapering.

Share this post


Link to post
helena

thanks jemima.

 

i did look through the pristiq thread but most of the info was about how to taper off, not so much how long after stopping altogether did people suffer side effects.

 

helena

Share this post


Link to post
dalsaan

Hi Helena,

 

Its hard to say how long withdrawal can last. Some people have experienced very protracted withdrawals (like years).

 

two months is actually a very short taper. We generally recommend a 10 reduction rate every couple of weeks at the most (and it depends

if your body is able to handle that rate)

 

A couple of years ago I was off Mirtazapine for over 3 months and still had awful withdrawal symptoms. I had to reinstate the AD and

develop a much slower tapering regime after I had stabalized

Share this post


Link to post
helena

Dalsaan thank you for sharing your experience. ive been beating myself up for still feeling this rotten, thinking maybe im imagining things or its something else. but ive been for a general check up to my gp and im otherwise fine.

Share this post


Link to post
dalsaan

I think lots of us have explored what else it might be only to work out that it's withdrawal. I know I have. I spent months getting blood tests etc. waste of time, energy and money

 

I then reinstated my ad medication and the symptoms were resolved. Are these things you would consider?

Share this post


Link to post
shriraj

hlo helina....

all you need is patience...it will take time to recover ..be strong...talk to people....talk to us whenever you feel bad...only v can understand eachother better than anyone else in this world..

anytime i am here for support.....

have a good sleeping pattern..good nutrint food...music....try to divert your mind...its difficult but not impossible

Share this post


Link to post
shriraj

a minimum of 7 hour sleep ....wake up by 5 30 or 6..nd do some simple meditation...breathing excersise...airobic....and see within a week you can feel the differnce..

Share this post


Link to post
Altostrata

helena, the information in the Pristiq thread may give you an idea of how you can taper off after reinstatement.

 

Since you're already off Pristiq, you might try reinstating a partial dose of regular Effexor instead and take twice a day. This will be easier to taper because you can make regular Effexor into a liquid.

 

People can suffer antidepressant withdrawal syndrome for many months or years. You can't know if you are in this group. To reduce risk, we recommend reinstating at a partial dose. This is the medical advice found in every package of Pristiq.

Share this post


Link to post
peggy

Hi Helena,

Welcome!

 

I am sorry that you are still suffering 2 months later...given that you are only 2 months off you may consider reinstating to effexor as Alto suggested, stabilise for a few months and then taper slowly.

 

There is no way to predict whether you will recover quickly or become a protracted withdrawal sufferer, there is also no way to predict whether reinstatement will work - but it probably is the safest way to go.

Share this post


Link to post
shriraj

hi helina how you doing today....hop u doing gud....wish you recover soon....if ever you have that mood swing ..write it over here i am sure you will feel better

Share this post


Link to post
shriraj

ohh god why do v hav to sufffer from this

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×